MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 20MM COCR RADIAL HEAD 2MM HT EXTENSION/14.0MM-STER; PROSTHESIS, ELBOW, HEMI-RADIAL , POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 20MM COCR RADIAL HEAD 2MM HT EXTENSION/14.0MM-STER; PROSTHESIS, ELBOW, HEMI-RADIAL , POLYMER
Model Number 09.402.220S
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Hypoesthesia (2352)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient had a right elbow and right forearm removal of headware due to chronic right wrist pain, with painful retained hardware of the right forearm and right elbow.Which is the implant was noted to be appreciably loose.On (b)(6) 2015, the patient underwent open reduction internal fixation (orif) of the midshaft ulna and radial head replacement using a synthes radial head/stem after the motor vehicular accident (mva) on (b)(6) 2015.On (b)(6) 2018, the patient states that he's been having pain for the last 7 months patient states this pain is constant and is the same pain.Patient is having issues with his rom and getting stiff.Patient states that the more he uses it the more it hurts patient has problems gripping and squeezing items, such as using a can opener or squeezing a sponge.Patient has occasional numbness and tingling.Patient is wondering about if the hardware needs to be removed.The x-ray result says that the right elbow multiple cassettes demonstrate significant instability of the radial head shaft component, with substantial wallowing.On (b)(6) 2018, the patient experience right elbow pain and swelling.The patient experience lucency around the implant around the stem of the radial head arthroplasty.Aseptic loosening of the implants is a known complication of the radial head implantation and given the comminuted nature of the trauma in 2015 radial head arthroplasty was indicated.On (b)(6) 2018, the patient states that the swelling came back over the weekend and it is getting a catching feeling in the elbow and the wrist.The patient describes the pain as fatigue.On (b)(6) 2018, the patient experience mild tendinosis with intrasubstance tearing of the extensor carpi ulnaris tendon of the right wrist.Concomitant devices reported: unknown plate bone compression (part#: 430009, lot#: unknown, quantity# 1); unknown screws (part# 338620, lot# unknown, quantity# 2), unknown screws (part# 338618, lot# unknown, quantity# 2); unknown screws (part# 338616, lot# unknown, quantity# 3); unknown screws (part# 338622, lot# unknown, quantity# 1).This report is for one (1) 20mm cocr radial head 2mm ht extension/14.0mm-ster.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient had a right elbow and right forearm removal of headware due to chronic right wrist pain, with painful retained hardware of the right forearm and right elbow.Which is the implant was noted to be appreciably loose.On (b)(6) 2015, the patient underwent open reduction internal fixation (orif) of the midshaft ulna and radial head replacement using a synthes radial head/stem after the motor vehicular accident (mva) on (b)(6) 2015.On (b)(6) 2018, the patient experience right elbow pain and swelling.The patient experience lucency around the implant around the stem of the radial head arthroplasty.Aseptic loosening of the implants is a known complication of the radial head implantation and given the comminuted nature of the trauma in 2015 radial head arthroplasty was indicated.The x-ray result on (b)(6) 2018, the right elbow multiple cassettes demonstrate significant instability of the radial head shaft component, with substantial wallowing.On (b)(6) 2018, the patient states that the swelling came back over the weekend and it is getting a catching feeling in the elbow and the wrist.The patient describes the pain as fatigue.On (b)(6) 2018, the patient experience mild tendinosis with intrasubstance tearing of the extensor carpi ulnaris tendon of the right wrist.Concomitant devices reported: pl t compr waisted 9h 117mm ss (part#: 430009, lot#: unknown, quantity# 1) , scr cort st 3.5x20mm ss (part# 338620, lot# unknown, quantity# 2) , scrw cort self-tap 3.5x18mm ss (part# 338618, lot# unknown, quantity# 2) , scrw cort self-tap 3.5x16mm ss (part# 338616, lot# unknown, quantity# 3) scr cort st 3.5x22mm ss (part# 338622, lot# unknown, quantity# 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Updated data-a1, a5, b6, b7.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments (2 image(s) from the attachment(s) located in notes & attachments section of the product complaint).Visual inspection performed at customer quality on the device images provided showed no issues of stem loosening.Per all the images, the complaint was not able to be confirmed by us cq.However, there are known issues with the radial head implants that are captured.There is also a recall (recall# 555531) that was initiated.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.However, based on previous complaints, the radial head prosthesis system (rhp system) was recalled under recall# 555531.Any related investigations and assessment of the risks associated with this system will be covered under investigations.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
20MM COCR RADIAL HEAD 2MM HT EXTENSION/14.0MM-STER
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL , POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8518783
Report Number2939274-2019-57491
Device Sequence Number1846465
Product Code KWI
UDI-Device Identifier10886982132642
UDI-Public(01)10886982132642
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09.402.220S
Device Catalogue Number09.402.220S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/15/2019
07/24/2020
08/27/2020
09/02/2020
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/16/2019
07/27/2020
08/27/2020
09/09/2020
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79